MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant low atellica im intact parathyroid hormone (pth) result obtained on a patient sample.Siemens healthcare diagnostics has reviewed the information provided.The cause for the discordant non-reproduced pth result is unknown.However, a sample specific issue cannot be ruled out.The pth reagent lot number (59724037) utilized by the customer met release specifications.The customer runs inpatient and outpatient pth samples in batches.Samples that are not collected on tuesday or friday are frozen, thawed for one hour at room temperature and centrifuged for ten minutes at 3000 rpm prior to testing.The customer has observed that the frozen and thawed samples appear cloudier than fresh samples.The customer is thawing pth samples longer and has not observed further issue.The instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." the instruction for use (ifu) under the specimen collection and handling and storing the specimen section states the following: "correct handling of patient samples is critical to ensure the integrity of the intact pth molecule.Intact pth has been demonstrated to be labile and is susceptible to fragmentation.This instability depends on both time and temperature." "note thawed frozen specimens must be clarified by centrifugation prior to testing." the instrument is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant low result was observed on an atellica im intact parathyroid hormone (pth) sample that had been previously frozen at -24 c.The sample was repeated the following day after centrifugation resulting higher.The higher result was reported to the physician(s) as the correct result.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth result.

Brand Name
ATELLICA IM PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9878861
Report Number1219913-2020-00092
Device Sequence Number11501160
Product Code CEW
UDI-Device Identifier00630414599458
UDI-Public00630414599458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2020
Device Model NumberN/A
Device Catalogue Number10995622
Device Lot Number59724037
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1